Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Headache, neck ache, low grade fever, blurred vision, heart burns, irregular period. Why is my digestion slow?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2395 Questions
Hello 30 yr old female. Initially headache and neck ache with a low grade fever. Extremely tired. Nausea without vomitting. Periods of blurred vision and lightheadedness when getting up from a sitting or lying down position. Eleavated Heart Rate 100-120 b/min. Normal Blood Pressure 122/72 and SpO2 98% on RA. Afebrile after day one. Unable to eat much of anything without feeling ++ nausea and digestion appears to be slowed as what I ate last night was still in my stomach over 16 hrs later. Heartburn (but common with me). Irregular menstrual cycles, but date of last period was XXXXXXX 29th.
Posted Wed, 2 May 2012 in General Health
Answered by Dr. Robert Galamaga 19 minutes later
Hello and thank you for submitting your question.

Your question is a good one and I will try to work on providing you with some good information and recommendations regarding the symptoms which you are experiencing.

The most likely contributing factor to what you have described in your question would be some type of viral illness. There are many different types of viruses which can cause a multitude of symptoms including fever nasal and sinus congestion as well as cough. These viruses can also contribute to gastrointestinal upset as well as nausea and vomiting. Fatigue is certainly part of this type of syndrome as well. Sometimes the fatigue is secondary to the inflammatory response generated by the body in reaction to the virus.

From what you have described I would recommend a good regimen of supportive care. Supportive care for you would involve good fluid hydration with water or possibly some type of electrolyte beverage such as Gatorade. In addition I would change your diet to something that is quite bland. This would include red rice XXXXXXX sauce and toast. I would stay away from any fried foods or meat for the time being.

The elevated heart rate could be a reflection of mild dehydration. Also when the body is reacting against a illness this can cause an elevation of the heart rate. The stress involved in this type of illness can also caused increased acid secretions in the stomach which may explain some of your symptoms. It might be beneficial for you to consider trying omeprazole which is an over-the-counter medication which decreases acid secretions. I would recommend that you consider taking one tablet of this medication in the morning with breakfast for the next 7 to 10 days. This along with your diet modification might help provide improvement of some of your gastrointestinal symptoms.

Regarding the irregular menstrual cycles this is something with your doctor might be able to address. It may not be a bad idea to check some hormone levels including estrogen and progesterone to see if this might be some type of in balance. In that case your doctor might recommend some type of low-dose hormonal therapy.

I thank you again for submitting your question. I hope you find my response to be helpful and informative. If you have additional concerns or clarifications please do not hesitate to ask.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor